My husband has been taking percocet for 2 years for back pain. It came to a point a month ago where it has gotten bad. He now has pain running down his leg. He has taken 2 rounds of epidural shots. The second round helped for a bit, but the pain has returned. I'm thinking it's because he is on those stupid pills. I have confronted him and he says I don't understand. He said he needs them for the pain. He wakes up in the middle of the night with heart palpitations and is sweating, too. I'm thinking this is from the percocet. It's really bad at night if he has been drinking (which I'm sure isn't good). I just want him to be pain free and I want the man I married almost 25 years ago back. Please help with any suggestion.
i know you want that man back... but a little pill can be so powerful yes you want him to live pain free ... he does to.but i have figured out it has to be that persons decision to decide weather he wants to continue on this path (is he over taking his medicine)i know that little pill can make you forget about the people who love you an the people you love... all because you want to try to live a normal life an if takink meds make a person feel normal im sure they will keep taking them... i do... an yes i shut people out that love me you said he says you dont understand... i say that myself alot to my family members... sometimes i honestly dont know why i say it ... i guess just so they will leave me alone ... an no he shouldnt be drinking thats a bad combanation but if he wont listen to you maybe he will listen to his children or a parent ... dont give up ... you will get that man back one day ... he is the one who just has to figure it all out ... i hope i made some sense in writing this answer ... take care... linda
One thing you could do if he really needs the percocet is have them change it to just oxycodone it has no tylonol which in my opinion is worse than the oxycodone. Or have his doctor try something else,mabey Vicoprofen it has ibuprofen in it instead of tylonol & is hydrocodone a little less strong med,but mabey it will be a good fit? Only he & his doc can work out somthing that keeps him out of pain & makes life with him tolerable. Good luck.
Last night, I listened to a podcast about narcotic addiction with prescription drugs. Apparently, most of the time, the addiction isn't really the users fault, but due to the medication just not working the way it used to, due to tolerance or increased pain. If you're in enough pain, you'll take more medication than what was prescribed, and the cycle starts. It sounds like the pain is forcing him, and feels guilty about it, thus the "you don't understand" bit. He needs a different med as was already suggested, and I would try to understand that pain will cause a person to be depressed. There's nothing more depressing than having pain or a situation that you can't control, and as a result, you feel like you have no control over your life. I personally can't stop sleep attacks that start after 8:00pm due to my medication wearing off.
I personally feel totally angry at life when it happens, the fact that I'm unable to be with my wife after the kids go to bed, and there's nothing worse than a "thing" that you can't control. I also have fibromyalgia, was in severe pain for a long time, and was about to loose it, a total lack of controle. At the time, I didn't care, I wanted something to kill the pain! Finally, oddly enough, it was my psychiatrist that turned out to also be a pain doctor, and prescribed me methadone cause it's one of the only narcotics that actually helps nerve pain. He needs to see his doctor ASAP and needs to be on something stronger than the percocet. Once the pain is better managed, he'll feel better, wont feel the need to abuse anything, and as a result will also feel happier. If he needs a stronger med, then that's what he needs. I hope that I've been of some sort of help, and sincerely hope for the best.
I signed up two times w/2 different emails b/c it said one was already used..(Duh) And the password was not valid. Impossible goes directly in cards & logins. Also, I answered this person last night w/some very interesting important info; it was not passed the moderators & it as always a bogus thing! Lets try this again; I would say ur correct in your evaluation. You may want to find out how his bowels are doing. Are they cleaned out? I tell you this, if the systems not cleansed it’s toxic wastes & w/all toxins it’s poison in the system! Ya don’t want that! As far as the palpations, does he take any other med/s w/the perks? They are enough to cause palpations & I am willing to bet he takes larger doses then told huh? I know he may have pains, withdrawals are no joke. Howeverrr, long term use isn’t either. Withdrawals are like the flu & also it’s mind over matter, once he gets through the ‘flu’ his pains go w/it.
He could go on a soboxone treatment; it’s the best way & stops any withdrawals. It works as though he’s still on the pain meds, but w/out the drugs that harm. It’s truly a miracle drug! It’s the best alternative for him, also it will still block his pain.
The pain one endured may be cured;
Of pains that have never arrived …
it could of all have been truly contrived~
- Percocet Information for Consumers
- Percocet Information for Healthcare Professionals (includes dosage details)
- Side Effects of Percocet (detailed)
Search for questions
Still looking for answers? Try searching for what you seek or ask your own question.
Posted 25 Mar 2010 • 4 answers
Posted 2 Jun 2010 • 1 answer
Posted 2 Oct 2010 • 1 answer
Posted 10 Dec 2010 • 2 answers
Posted 17 Dec 2010 • 4 answers